MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML LL W/NDL ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SYRINGE 3ML LL W/NDL ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305782
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl eclipse 23x1 rb had foreign matter.Foreign body in the syringe - on the plunger.
 
Additional Manufacturer Narrative
The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed brown foreign matter with unknown liquid in the syringe barrel.Fourier transform infrared spectroscopy (ftir) analysis was performed to determine the foreign matter type.The ftir results shows that the foreign matter spectrum matches reasonably with a mixture of protein and an unknown material.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The manufacturing process was reviewed.The team inspected the production line, and no abnormality was observed during the production run.The probable root cause could be material handling or transportation.Communication will be issued to all production associate to raise awareness on the observed defect.
 
Event or Problem Description
On the plunger.

Brand Name
SYRINGE 3ML LL W/NDL ECLIPSE 23X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20226283
Report Number2243072-2024-00969
Device Sequence Number16992608
Product Code FMI
UDI-Device Identifier00382903057825
UDI-Public(01)00382903057825
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305782
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown